Doctors Lounge - Pediatrics AnswersBack to Pediatrics Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/9/2017.
Forum Name: Pediatric Topics
Question: Hypoxic- need to find cause!!!!
|Hudson - Tue Apr 05, 2005 6:02 pm|
Four months ago I had a bad cough and was diagnosed with Bronchitis, treated with Advair Inhaler. The cough continued and i seemed out of breath. I went to see what it was and they tested my paulse-Ox which was at 84 after resting for approx. 30 min. My doctor was worried I had possible PE's. I had a ct scan w/ contrast finding no PE's but a thinning of the heart wall. Then a Echocardiogram revealed that the thinning of the heart wall was insignificant. I was sent to a Pulmonoligist, he checked lung function and put me on O2 which i did not respond to. My resting pulse-Ox was between 99-100 but with little exertion ie. walking it droppes to between 70-85. Next it was back to the cardiologist for a bubble echo to look for a shunt. No shunt. Help! I've been put on prednisone for 10 days and will have my pulse ox checked at that point but the cardiologist, pulmonoligist and my GP are no closer to a diagnosis and I'm tired, can't participate in sports, generally frustrated that they can't figure it out and get me back! :!: In case it wasn't clear, at all visits except for the first my pulse ox was great while resting but dropped dramatically with mild activity ie walking SLOWLY down the hall. Please Help-Anything would be great!!! :!: :!: :!: :!: :!: :!: :!: :!: :!: :!:
|Dr. Heba Ismail - Fri Apr 08, 2005 10:10 am|
By prescribing prednisone, your doctors must be thinking of some inflammatory process going on in the lungs, which would seem logical.
However, I would like you to describe exactly how it all started, beginning with the bronchitis attack.
Also, does the low oxygen saturation begin immediately upon walking, or does it take a few minutes?
Any past history of repeated bronchitis attacks, asthma, or any chest troubles would help.
|Worried_one - Tue Oct 11, 2005 5:24 pm|
Regarding this post, I am having the same type of situation. I am often hypoxic. It was recently determined that my saturation level is diminished upon walking with no known cause. My breath sounds are also mysteriously diminished. At times, walking any distance makes me light headed and results in a pounding headache.
My situation began three years ago when I woke up with severe shortness of breath. (never had breathing problems prior to this) On the third day, I began coughing globs of purplish matter (of solid color) which I was told by my physician was blood. Chest x-ray and CT were fine. Shortness of breath never improved, 'severe uncontrollable asthma' was diagnosed as no other cause could be found. Asthma medications only relieve the symptoms momentarily. Large doses of Prednisone seem to provide the only relief and this is also short lived when the dosage is stopped.
The only thing coinciding with the start of my symptoms is that the shortness of breath began the first night I slept in my new house. I've been told numerous times that this is just coincidence as it does not improve when I am away.
Lately I have also had swelling from my feet up into my thighs, abdomen, dehydration, unusual sensations in arms and legs, toes and feet turn blue when sitting… Now a very odd sensation is occurring. It is as though my body stops and is silent for a moment before resuming if this makes sense? It's very peaceful but for a second or two, it is as though everything stops running, like a pause. Is this something I should be concerned with?
Anything you can tell me regarding these issues would be greatly appreciated! Thank you!
|Dr. Heba Ismail - Thu Oct 13, 2005 9:18 am|
Has the possibility of a fungal infection been excluded?
The asthma may very well have been triggered by a fungus at your new home.
It could also result from an allergy to any material used in the furniture or paint.
You could be genetically predisposed to asthma, but the process was triggered by exposure to something in that new home, and once triggered it would go on even when you are away.
Kindly discuss this with your doctor in order to investigate.
|Zumbarb - Fri Apr 10, 2009 11:33 am|
Hello - Has anyone on this post gotten help or a diagnosis yet? I have the SAME SYMPTOMS. I am a Fitness Professional and haven't been able to work because I turn blue and pass out. I'm desperate and have had about 1/2 the tests listed on the first post and am scheduled for the rest next week. Did anyone ever find out what it was? Did you do anything to get better?
HELP I'M DESPERATE!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.